Journal of the Mathematical Society of Japan
Online ISSN : 1881-1167
Print ISSN : 0025-5645
ISSN-L : 0025-5645
Current issue
Showing 1-14 articles out of 14 articles from the selected issue
  • Leo Murata
    2021 Volume 73 Issue 3 Pages 671-680
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    We consider a distribution property of the residual order (the multiplicative order) of the residue class 𝑎(mod 𝑝𝑞). It is known that the residual order fluctuates irregularly and increases quite rapidly. We are interested in how the residual orders 𝑎(mod 𝑝𝑞) distribute modulo 4 when we fix 𝑎 and let 𝑝 and 𝑞 vary. In this paper we consider the set 𝑆(𝑥) = {(𝑝, 𝑞); 𝑝, 𝑞 are distinct primes, 𝑝𝑞 ≤ 𝑥}, and calculate the natural density of the set {(𝑝, 𝑞) ∈ 𝑆(𝑥); the residual order of 𝑎(mod 𝑝𝑞) ≡ 𝑙 (mod 4)}. We show that, under a simple assumption on 𝑎, these densities are {5/9, 1/18, 1/3, 1/18} for 𝑙 = {0, 1, 2, 3 }, respectively. For 𝑙 = 1, 3 we need Generalized Riemann Hypothesis.

    Download PDF (1128K)
  • Hasse Carlsson
    2021 Volume 73 Issue 3 Pages 681-701
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    We prove sharp estimates for the renewal measure of a strongly nonlattice probability measure on the real line. In particular we consider the case where the measure has finite moments between 1 and 2. The proof uses Fourier analysis of tempered distributions.

    Download PDF (2250K)
  • Hong Chuong Doan
    2021 Volume 73 Issue 3 Pages 703-733
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Let 𝑀 be a non-doubling parabolic manifold with ends and 𝐿 a non-negative self-adjoint operator on 𝐿2(𝑀) which satisfies a suitable heat kernel upper bound named the upper bound of Gaussian type. These operators include the Schrödinger operators 𝐿 = Δ + 𝑉 where Δ is the Laplace–Beltrami operator and 𝑉 is an arbitrary non-negative potential. This paper will investigate the behaviour of the Poisson semi-group kernels of 𝐿 together with its time derivatives and then apply them to obtain the weak type $(1, 1)$ estimate of the functional calculus of Laplace transform type of \sqrt{𝐿} which is defined by 𝔐(\sqrt{𝐿}) 𝑓(𝑥) := ∫0 [\sqrt{𝐿} 𝑒^{−𝑡 \sqrt{𝐿}} 𝑓(𝑥)] 𝑚(𝑡) 𝑑𝑡 where 𝑚(𝑡) is a bounded function on [0, ∞). In the setting of our study, both doubling condition of the measure on 𝑀 and the smoothness of the operators' kernels are missing. The purely imaginary power 𝐿𝑖𝑠, 𝑠 ∈ ℝ, is a special case of our result and an example of weak type $(1, 1)$ estimates of a singular integral with non-smooth kernels on non-doubling spaces.

    Download PDF (3433K)
  • Soumen Sarkar, Vikraman Uma
    2021 Volume 73 Issue 3 Pages 735-752
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Toric orbifolds are a topological generalization of projective toric varieties associated to simplicial fans. We introduce some sufficient conditions on the combinatorial data associated to a toric orbifold to ensure the existence of an invariant cell structure on it and call such a toric orbifold retractable. In this paper, our main goal is to study equivariant cohomology theories of retractable toric orbifolds. Our results extend the corresponding results on divisive weighted projective spaces.

    Download PDF (2688K)
  • Anh T. Tran
    2021 Volume 73 Issue 3 Pages 753-765
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    A rational number 𝑟 is called a left orderable slope of a knot 𝐾 ⊂ 𝑆3 if the 3-manifold obtained from 𝑆3 by 𝑟-surgery along 𝐾 has left orderable fundamental group. In this paper we consider the double twist knots 𝐶(𝑘, 𝑙) in the Conway notation. For any positive integers 𝑚 and 𝑛, we show that if 𝐾 is a double twist knot of the form 𝐶(2𝑚, −2𝑛), 𝐶(2𝑚 + 1, 2𝑛) or 𝐶(2𝑚 + 1, −2𝑛) then there is an explicit unbounded interval 𝐼 such that any rational number 𝑟 ∈ 𝐼 is a left orderable slope of 𝐾.

    Download PDF (1855K)
  • Yoshinori Nishii, Hideaki Sunagawa, Hiroki Terashita
    2021 Volume 73 Issue 3 Pages 767-779
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    This article gives an energy decay result for small data solutions to a class of semilinear wave equations in two space dimensions possessing weakly dissipative structure relevant to the Agemi condition.

    Download PDF (1768K)
  • Kohji Matsumoto, Sumaia Saad Eddin
    2021 Volume 73 Issue 3 Pages 781-814
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Let 𝑞 be a positive integer ( ≥ 2), 𝜒 be a Dirichlet character modulo 𝑞, 𝐿(𝑠, 𝜒) be the attached Dirichlet 𝐿-function, and let 𝐿 (𝑠, 𝜒) denote its derivative with respect to the complex variable 𝑠. Let 𝑡0 be any fixed real number. The main purpose of this paper is to give an asymptotic formula for the 2𝑘-th power mean value of |(𝐿/𝐿)(1 + 𝑖𝑡0, 𝜒)| when 𝜒 runs over all Dirichlet characters modulo 𝑞 (except the principal character when 𝑡0 = 0).

    Download PDF (3700K)
  • David Leturcq
    2021 Volume 73 Issue 3 Pages 815-860
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Bott, Cattaneo and Rossi defined invariants of long knots ℝ𝑛 ↪ ℝ𝑛+2 as combinations of configuration space integrals for 𝑛 odd ≥ 3. Here, we give a more flexible definition of these invariants. Our definition allows us to interpret these invariants as counts of diagrams. It extends to long knots inside more general (𝑛 + 2)-manifolds, called asymptotic homology ℝ𝑛+2, and provides invariants of these knots.

    Download PDF (6764K)
  • Marcello Bernardara
    2021 Volume 73 Issue 3 Pages 861-883
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Using a filtration on the Grothendieck ring of triangulated categories, we define the motivic categorical dimension of a birational map between smooth projective varieties. We show that birational transformations of bounded motivic categorical dimension form subgroups, which provide a nontrivial filtration of the Cremona group. We discuss some geometrical aspect and some explicit example. We can moreover define, in some cases, the genus of a birational transformation, and compare it to the one defined by Frumkin in the case of threefolds.

    Download PDF (3261K)
  • Toshiaki Hattori
    2021 Volume 73 Issue 3 Pages 885-932
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Dirichlet's theorem in Diophantine approximation is known to be closely related to geometry of the hyperbolic plane. In this paper we consider approximation in the setting of number fields and study relation between systems of linear forms and geometry of products of symmetric spaces.

    Download PDF (6080K)
  • Satoshi Nakamura
    2021 Volume 73 Issue 3 Pages 933-947
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    The notion of coupled Kähler–Einstein metrics was introduced recently by Hultgren–Witt Nyström. In this paper we discuss deformation of a coupled Kähler–Einstein metric on a Fano manifold. We obtain a necessary and sufficient condition for a coupled Kähler–Einstein metric to be deformed to another coupled Kähler–Einstein metric for a Fano manifold admitting non-trivial holomorphic vector fields. In addition we also discuss deformation for a coupled Käher–Einstein metric on a Fano manifold when the complex structure varies.

    Download PDF (2462K)
  • Taku Suzuki
    2021 Volume 73 Issue 3 Pages 949-964
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    In this paper, we investigate higher order minimal families 𝐻𝑖 of rational curves associated to Fano manifolds 𝑋. We prove that 𝐻𝑖 is also a Fano manifold if the Chern characters of 𝑋 satisfy some positivity conditions. We also provide a sufficient condition for Fano manifolds to be covered by higher rational manifolds.

    Download PDF (2131K)
  • Naoki Hamada, Shunsuke Ichiki
    2021 Volume 73 Issue 3 Pages 965-982
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    A multiobjective optimization problem is 𝐶𝑟 simplicial if the Pareto set and the Pareto front are 𝐶𝑟 diffeomorphic to a simplex and, under the 𝐶𝑟 diffeomorphisms, each face of the simplex corresponds to the Pareto set and the Pareto front of a subproblem, where 0 ≤ 𝑟 ≤ ∞. In the paper titled “Topology of Pareto sets of strongly convex problems”, it has been shown that a strongly convex 𝐶𝑟 problem is 𝐶𝑟 −1 simplicial under a mild assumption on the ranks of the differentials of the mapping for 2 ≤ 𝑟 ≤ ∞. On the other hand, in this paper, we show that a strongly convex 𝐶1 problem is 𝐶0 simplicial under the same assumption. Moreover, we establish a specialized transversality theorem on generic linear perturbations of a strongly convex 𝐶𝑟 mapping (𝑟 ≥ 2). By the transversality theorem, we also give an application of singularity theory to a strongly convex 𝐶𝑟 problem for 2 ≤ 𝑟 ≤ ∞.

    Download PDF (3411K)
  • Yoshiyuki Ohyama, Migiwa Sakurai
    2021 Volume 73 Issue 3 Pages 983-994
    Published: 2021
    Released: July 27, 2021
    JOURNALS RESTRICTED ACCESS

    Satoh and Taniguchi introduced the 𝑛-writhe 𝐽𝑛 for each non-zero integer 𝑛, which is an integer invariant for virtual knots. The sequence of 𝑛-writhes {𝐽𝑛}𝑛 ≠ 0 of a virtual knot 𝐾 satisfies ∑𝑛 ≠ 0 𝑛𝐽𝑛(𝐾) = 0. They showed that for any sequence of integers {𝑐𝑛}𝑛 ≠ 0 with ∑𝑛 ≠ 0 𝑛𝑐𝑛 = 0, there exists a virtual knot 𝐾 with 𝐽𝑛(𝐾) = 𝑐𝑛 for any 𝑛 ≠ 0. It is obvious that the virtualization of a real crossing is an unknotting operation for virtual knots. The unknotting number by the virtualization is called the virtual unknotting number and is denoted by 𝑢𝑣. In this paper, we show that if {𝑐𝑛}𝑛 ≠ 0 is a sequence of integers with ∑𝑛 ≠ 0 𝑛𝑐𝑛 = 0, then there exists a virtual knot 𝐾 such that 𝑢𝑣(𝐾) = 1 and 𝐽𝑛(𝐾) = 𝑐𝑛 for any 𝑛 ≠ 0.

    Download PDF (1483K)
feedback
Top